© Georg Thieme Verlag Stuttgart · New York
Increased Urinary Phosphate Excretion in Pseudohypoparathyroidism Type II with Long-Term Treatment with Phosphodiesterase Inhibitor
20 April 2007 (online)
A 58-year-old woman was diagnosed to have pseudohypoparathyroidism (PHP) type II because of the absence of an increase of urinary phosphate secretion, despite a marked increase in urinary cAMP excretion on the Ellsworth-Howard test. We treated the patient with a cyclic-nucleotide phosphodiesterase inhibitor, theophylline, resulting in increased urinary phosphate and cAMP excretions. Dibutyl cAMP administration induced the increase in the urinary phosphate excretion. In this case, the unresponsiveness of the urinary phosphate secretion to cAMP was recovered by a high dose of cAMP or long-term administration of a phosphodiesterase inhibitor. These data imply that cAMP responsiveness to renal tubular phosphate reab-sorption should be more strictly elucidated in the patient with PHP type II.
Pseudohypoparathyroidism type II - Phosphodiesterase Inhibitor - cAMP